Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Apr 10, 2011, 8:25 AM EDT for Huron County, Michigan. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2011, 8:25 AM EDT (12:25 UTC)
- Expired
- Apr 10, 2011, 9:15 AM EDT
- In force
- 50 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Huron County, MI
The radar
The Detroit radar (KDTX), 137 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 8:38 AM EDT | HAIL 1 | 1 S Elkton, MI | |
| Apr 10, 8:48 AM EDT | HAIL 0.75 | Bad Axe, MI | ESTIMATED WIND GUSTS OF 45 MPH. |
| Apr 10, 9:00 AM EDT | HAIL 0.5 | Port Hope, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 0.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
711
WUUS53 KDTX 101225
SVRDTX
MIC063-101315-
/O.NEW.KDTX.SV.W.0002.110410T1225Z-110410T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
825 AM EDT SUN APR 10 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HURON COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 915 AM EDT
* AT 821 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES WEST OF PIGEON...OR 9 MILES SOUTHWEST OF
CASEVILLE...AND MOVING EAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CASEVILLE AND ELKTON AROUND 830 AM EDT.
PINNEBOG AROUND 835 AM EDT.
KINDE AND FILION AROUND 840 AM EDT.
RAPSON AROUND 845 AM EDT.
REDMAN AND HURON CITY AROUND 850 AM EDT.
PORT HOPE AROUND 855 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PORT HOPE... PORT AUSTIN... PIGEON...
KINDE... HARBOR BEACH... ELKTON...
CASEVILLE... BAD AXE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4404 8280 4398 8272 4383 8263 4381 8263
4375 8348 4379 8343 4380 8347 4387 8343
4389 8345 4390 8344 4384 8341 4388 8335
4390 8336 4391 8342 4393 8342 4393 8332
4399 8326 4401 8308 4406 8303 4407 8297
TIME...MOT...LOC 1224Z 256DEG 52KT 4387 8334
WIND...HAIL <50MPH 1.00IN
$$
AGD3 follow-up statements
884
WWUS53 KDTX 101241
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
841 AM EDT SUN APR 10 2011
MIC063-101315-
/O.CON.KDTX.SV.W.0002.000000T0000Z-110410T1315Z/
HURON MI-
841 AM EDT SUN APR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN HURON
COUNTY UNTIL 915 AM EDT...
AT 838 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ELKTON...OR 7 MILES NORTHWEST OF BAD AXE...
MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RAPSON AND VERONA AROUND 850 AM EDT.
REDMAN AROUND 855 AM EDT.
PORT HOPE AND HARBOR BEACH AROUND 900 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PORT HOPE... PORT AUSTIN... PIGEON...
KINDE... HARBOR BEACH... ELKTON...
CASEVILLE... BAD AXE...
LAT...LON 4404 8280 4398 8272 4383 8263 4381 8263
4375 8348 4379 8343 4380 8347 4387 8343
4389 8345 4390 8344 4384 8341 4388 8335
4390 8336 4391 8342 4393 8342 4393 8332
4399 8326 4401 8308 4406 8303 4407 8297
TIME...MOT...LOC 1241Z 257DEG 47KT 4386 8306
WIND...HAIL <50MPH 1.00IN
$$
AGD084
WWUS53 KDTX 101259
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
859 AM EDT SUN APR 10 2011
MIC063-101315-
/O.CON.KDTX.SV.W.0002.000000T0000Z-110410T1315Z/
HURON MI-
859 AM EDT SUN APR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HURON COUNTY UNTIL 915 AM EDT...
AT 855 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES EAST OF BAD AXE...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HARBOR BEACH AND PORT HOPE AROUND 905 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PORT HOPE... KINDE... HARBOR BEACH...
BAD AXE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4380 8302 4407 8297 4404 8280 4398 8272
4383 8263 4381 8263
TIME...MOT...LOC 1259Z 265DEG 44KT 4384 8276
WIND...HAIL <50MPH 1.00IN
$$
AGD458
WWUS53 KDTX 101312
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
912 AM EDT SUN APR 10 2011
MIC063-101323-
/O.EXP.KDTX.SV.W.0002.000000T0000Z-110410T1315Z/
HURON MI-
912 AM EDT SUN APR 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HURON COUNTY WILL
EXPIRE AT 915 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4380 8302 4407 8297 4404 8280 4398 8272
4383 8263 4381 8263
TIME...MOT...LOC 1313Z 265DEG 44KT 4385 8252
$$
AGDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 7:57 AM EDT, 28 minutes earlier.
Area forecast discussion, Apr 10, 7:57 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 757 AM EDT SUN APR 10 2011 .AVIATION... A SOLID LIFR STRATUS DECK HAS SOCKED IN THE AIRPORTS EARLY THIS MORNING. CONDITIONS SHOULD IMPROVE WITH THE PASSAGE OF THE WARM FRONT AS GUSTY SOUTHERLY SURFACE WINDS MIX OUT THE STRATUS. WITH MIXING EXPECTED TO 825MB WINDS WILL GUST NEAR 30 KNOTS DURING THE AFTERNOON HOURS. BEFORE WE MIX INTO THIS LAYER KDTX VWP SHOWS LLWS WILL CONTINUE FOR A FEW HOURS WITH SOUTHWEST WINDS OF 35 KNOTS JUST ABOVE THE INVERSION. INITIAL LINE OF SHOWERS AND THUNDERSTORMS WILL PASS NORTH OF THE AIRPORTS THIS MORNING. BEHIND THE WARM FRONT A STRONG CAP WILL KEEP SHOWERS AND THUNDERSTORMS FROM FORMING. THERE IS A CHANCE FOR DEVELOPMENT TONIGHT AS A COLD FRONT PASSES THROUGH THE CENTRAL GREAT LAKES. HOWEVER PRECIPITATION CHANCES WILL BE LOW ENOUGH...IN THE 30 PERCENT RANGE...TO LEAVE THE TAFS DRY UNTIL IT BECOMES CLEARER WHETHER OR NOT PRECIPITATION WILL FORM TONIGHT AS MODELS SUGGEST THIS FRONT COULD PASS THROUGH DRY. && .PREV DISCUSSION...ISSUED 414 AM EDT SUN APR 10 2011 SHORT TERM...EARLY THIS MORNING AND TODAY LOW STRATUS CLOUDS AND RESTRICTIONS TO VISIBILITIES ARE OCCURRING AHEAD OF AN APPROACHING WARM FRONT. VISIBILITIES SEEM TO BE IMPROVING FROM SOUTH TO NORTH AHEAD OF THIS FRONT AND ALSO COINCIDENT WITH AN EXPANSIVE CIRRUS SHIELD WITH AN APPROACHING MCS. ALTHOUGH VISIBILITIES ARE OCCASIONALLY REACHING 1/4 MILE...THEY ARE NOT STAYING THERE FOR LONG AND ARE REBOUNDING ACROSS MANY LOCATIONS. THEREFORE WILL NOT ISSUE ANY DENSE FOG HEADLINES AND HANDLE THE FOG THROUGH SPECIAL WEATHER STATEMENTS EARLY THIS MORNING. THE NEXT ORDER OF BUSINESS IS THE EXPANSIVE AREA OF THUNDERSTORMS OUT OVER WISCONSIN THAT ARE HEADING EAST TOWARDS MICHIGAN. CURRENT MODEL RUNS BRING THESE STORMS THROUGH THE NORTHERN CWA THIS MORNING AS THEY TRACK NORTH OF THE WARM FRONT. THE SOUTHERN PORTION OF THE CWA LOOKS TO STAY DRY AS MODEL...SATELLITE AND RADAR TRENDS KEEP THE ACTIVITY CONFINED TO AREAS ALONG AND NORTH OF INTERSTATE 69. GIVEN THESE TRENDS AND THE WARM FRONT PROGGED TO SURGE NORTHWARD WILL TIGHTEN UP THE POP GRID ACROSS THE CWA KEEPING AREAS TO THE SOUTH DRY AND MAINTAINING HIGH CHANCY AND LIKELY POPS ACROSS THE NORTHERN CWA THIS MORNING. THIS AFTERNOON IS ANOTHER ISSUE AS THE WARM FRONT WILL PUSH INTO THE NORTHERN GREAT LAKES AS THE AFOREMENTIONED CLUSTER OF THUNDERSTORMS PUSHES OFF TO THE EAST. THERE WILL BE VERY FAVORABLE PARAMETERS FOR SEVERE WEATHER THIS AFTERNOON AS SBCAPE VALUES SOAR TO 1-2 J/G...GREAT TURNING IN THE LOW LEVELS PRODUCE 0-3 KM HELICITY VALUES OVER 300 AND WBZ HEIGHTS FALL TO JUST BELOW 10K FT. HOWEVER BEING SOUTH OF THE WARM FRONT A VERY STRONG CAP WILL BE IN PLACE BETWEEN 750 AND 800 MB WITH CIN VALUES AROUND 200 J/KG. WITH THAT STRONG OF A CAP AND NO FORCING PROGGED TO ENTER THE CWA THIS AFTERNOON TO BREAK THIS CAP WILL TAKE OUT POPS THIS AFTERNOON AND GO WITH A DRY FORECAST ACROSS SOUTHEAST MICHIGAN. SKIES SHOULD CLEAR ENOUGH BEHIND THE WARM FRONT TO ALLOW TEMPERATURES TO SOAR TO AROUND 80 DEGREES AWAY FROM THE GREAT LAKES WITH A DEEP MIXED LAYER TO 825MB. IF IT WERE NOT FOR THE ABUNDANT CLOUD COVER THAT WILL START THE MORNING OFF TO A CLOUDY START WE WOULD HAVE HAD A GREAT CHANCE TO EXCEED 80 BY SEVERAL DEGREES. AREAS ACROSS THE SOUTH HAVE THE BEST CHANCE OF EXCEEDING 80 DEGREES WHERE THE WARM FRONT WILL PASS THROUGH FIRST...SKIES SHOULD BREAK OUT SOONER AND THE LACK OF MORNING RAIN WILL ALLOW TEMPERATURES TO RISE QUICKER. LONG TERM...TONIGHT THROUGH SATURDAY A CONDITIONAL SEVERE THREAT WILL EXIST THIS EVENING...PRIMARILY FOR THE EXTREME NORTHERN CWA COUNTIES. THIS LOCATION WILL BE IN CLOSER PROXIMITY TO THE FRINGE OF THE CONVECTIVE CAP...AND ALSO IN MORE DIRECT SIGHTS OF LEAD WISCONSIN CONVECTIVE ACTIVITY. A MAJOR TURNAROUND IN THE 10.00Z NAM SOLUTION WHICH IS NOW PROGGING A VERY STOUT 725-850MB CAP ALL THE WAY THROUGH SAGINAW BAY. EARLIER SOLUTIONS WERE SUGGESTING CIN VALUES TO LOWER TO AROUND 25 J/KG AROUND 20Z FOR THE TRI CITIES REGION...BUT 10.00Z NAM ALONG WITH CONSENSUS SUPPORT SUGGESTS VALUES WILL BE AN ORDER OF MAGNITUDE HIGHER...UPWARDS OF 200 J/KG. BEST MID TO UPPER LEVEL DYNAMICS WILL RESIDE WELL TO THE WEST...ACROSS CENTRAL AND EASTERN WISCONSIN THIS EVENING. SO...UNLESS SOME ROGUE CONVECTIVE CELL IS ABLE TO INITIATE IN FAR EASTERN WISCONSIN DURING THE LATE AFTERNOON/EARLY EVENING HOURS AND EAT INTO THE RIDGE DOWNSTREAM...LATEST THINKING IS THAT INITIATION WILL NOT OCCUR HERE AND THAT CONDITIONS WILL REMAIN QUIET THROUGH MIDNIGHT. THE CONDITIONAL SEVERE THREAT WOULD INCLUDE LARGE HAIL AND STRONG WIND GUSTS. FOR A FEW MODEL CYCLES NOW...SOLUTIONS HAVE BEEN SUGGESTING THAT A SPLIT IN ORGANIZED CONVECTION MAY OCCUR FOR LATE TONIGHT. SOUTHEASTERN MICHIGAN WOULD BE PLACED WITHIN THE VOID...WITH THUNDERSTORMS TRACKING TO THE NORTH AND SOUTH. BIGGEST REASON FOR THIS IS THAT THE ATMOSPHERE REMAINS FAIRLY STABLE FOR THE DURATION OF THE NIGHT. INITIALLY...THE 725-850MB THERMAL CAP WILL PROVE TOO STRONG...WITH A TRANSITION AFTER 8Z TO A DEEPER SUBSIDENCE INVERSION BETWEEN 900-600MB. UNEASINESS EXISTS WITH THE RELATIVELY HIGH POP FORECAST FOR THIS SYSTEM. THE BEST THETA E SUPPORT FOR PRECIPITATION GENERATION WILL OCCUR BETWEEN 8-15Z DURING THE MINIMUM PERIOD FOR INSTABILITY. THE OTHER LARGE DIFFERENCE IN THE 00Z SUITE IS TO EJECT THIS LARGE PV ANOMALY IN TWO PHASES. ULTIMATELY THIS RESULTS IN A POSITIVELY TILTED TROUGH AXIS WHICH SUBSEQUENTLY KEEPS LOW LEVEL JET FORCING VEERED. THE ONE LARGE CAVEAT TO ALL OF THIS IS WHETHER OR NOT UPSTREAM CONVECTION COULD ORGANIZE INTO A ROBUST...COLD POOL DOMINATED SQUALL LINE. THIS WOULD NOT AT ALL BE SURPRISING GIVEN THE DYNAMICAL SETUP. A FEW NEGATIVES TO THIS OUTCOME...IS LITTLE TO NO SUPPORT IN THE HI RESOLUTION-EXPLICIT CONVECTION MODEL SUITE...AND RAPIDLY WANING INSTABILITY ALOFT THE LATTER HALF OF THE NIGHT. CONVECTION MAY STILL ARRIVE LATE...BUT WOULD LIKELY BE DECAYING AT A RAPID PACE. GIVEN THE IMPRESSIVE KINEMATICS...60 KNOTS AT 3500 FT AGL AND 75 KNOTS AT 15000 FT AGL...WILL CONTINUE A SEVERE WIND POTENTIAL THROUGH THE MORNING HOURS. THE THREAT FOR VERY HEAVY DOWNPOURS CONTINUES TO EXIST. WITH ALL OF THIS DIGESTED...FEEL THAT ENOUGH SIGNALS HAVE BEEN GIVEN TO STEER THE FORECAST IN A DRIER/LESS EXPECTED THUNDERSTORM DIRECTION. HAVE REDUCED POPS DURING THE TONIGHT-MONDAY TIMEFRAME TO A CHANCE IN TSTORMS. ONLY EXCEPTION WILL BE THE FAR SOUTHEASTERN CWA CORNER MONDAY MORNING FROM 12-18Z AS DEEPER MOISTURE WILL REMAIN ENTRENCHED-THE INCREASE IN CONVECTION AROUND/PRIOR THE NOON HOUR MAY CLIP THE AREA FROM THE SOUTHWEST. DRY WEATHER IS EXPECTED FROM TUESDAY THROUGH A GOOD PART OF THURSDAY AS SURFACE HIGH PRESSURE WILL BE IN CONTROL. THE HIGH WILL BE OF PACIFIC ORIGIN...WHICH WILL KEEP TEMPERATURES FAIRLY MODERATE FOR THIS TIME OF YEAR. IN FACT...TEMPERATURES DURING THIS TIMEFRAME WILL LIKELY REMAIN AT/AROUND 5 DEGREES ABOVE NORMAL. MARINE... A WARM FRONT WILL LIFT NORTH ACROSS THE REGION TODAY AND PRODUCE AN AREA OF SHOWERS AND THUNDERSTORMS...WITH THE GREATEST COVERAGE OVER LAKE HURON. SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE TONIGHT AND INTO MONDAY AS LOW PRESSURE TRACKS WEST ACROSS THE NORTHERN GREAT LAKES...AND PUSHES A COLD FRONT ACROSS THE AREA. HIGH PRESSURE WILL THEN BUILD IN ACROSS THE CENTRAL GREAT LAKES ON TUESDAY...MAINTAINING QUIET CONDITIONS THROUGH THE MIDDLE PART OF THE WEEK. WINDS WILL INCREASE BEHIND THE WARM FRONT TODAY...WITH GUSTS OF 20 TO 25 KNOTS POSSIBLE. HOWEVER WILL FORGO ANY HEADLINES AS THESE WINDS WILL BE IN ASSOCIATION WITH A WARM FRONT AND THE WARM AIR RIDING OVER THE COLD WATER SHOULD KEEP GUSTS AND WAVE HEIGHTS IN CHECK TODAY. VERY GUSTY WEST TO SOUTHWEST WINDS WILL FOLLOW THE COLD FRONT ON MONDAY AS WINDS GUST TO 25 TO 30 KNOTS OVER LAKE HURON. SMALL CRAFT HEADLINES WILL LIKELY BE NEEDED FOR THE WINDS BEHIND THE COLD FRONT WITH SUBSEQUENT ISSUANCES. WINDS WILL THEN FLIP TO THE NORTHWEST ON MONDAY NIGHT...AND CONTINUE TO GUST TO 25 TO 30 KNOTS OVER LAKE HURON. HIGHER GUSTS WILL BE POSSIBLE IN AND NEAR THUNDERSTORMS. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....KURIMSKI SHORT TERM...KURIMSKI LONG TERM....CB MARINE.......KURIMSKI YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 10, 4:35 AM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 435 AM EDT SUN APR 10 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-110845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 435 AM EDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS EXISTS THIS MORNING FOR AREAS NORTH OF INTERSTATE 69 AS A WARM FRONT LIFTS INTO THE REGION. SEVERE WEATHER IS NOT ANTICIPATED WITH THIS ACTIVITY...ALTHOUGH GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE. THESE STORMS ARE EXPECTED TO TRACK TO THE EAST NORTHEAST AT 50 MPH. THERE IS THE POTENTIAL FOR THUNDERSTORMS TONIGHT ACROSS ALL OF SOUTHEASTERN MICHIGAN AS A LOW PRESSURE SYSTEM AND ATTENDANT COLD FRONT ADVANCES TOWARDS THE STATE. SEVERE WEATHER WILL BE POSSIBLE WITH ANY OF THIS ACTIVITY. WIND GUSTS OF UP TO 70 MPH AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS...WITH A POTENTIAL FOR HAIL UP TO ONE INCH IN DIAMETER. THIS THUNDERSTORM ACTIVITY IS EXPECTED TO TRACK TO THE NORTHEAST AT GREATER THAN 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-110845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 435 AM EDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS EXISTS THIS MORNING FOR NORTHERN LAKE HURON...INCLUDING SAGINAW BAY AS A WARM FRONT LIFTS INTO THE REGION. SEVERE WEATHER IS NOT ANTICIPATED WITH THIS ACTIVITY...ALTHOUGH GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE. THESE STORMS ARE EXPECTED TO TRACK TO THE EAST NORTHEAST AT 50 KNOTS. THERE IS THE POTENTIAL FOR THUNDERSTORMS TONIGHT ACROSS ALL OF LAKE HURON...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE. SEVERE WEATHER WILL BE POSSIBLE WITH ANY OF THIS ACTIVITY. DAMAGING WIND GUSTS AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS...WITH A POTENTIAL FOR LARGE HAIL. THIS THUNDERSTORM ACTIVITY IS EXPECTED TO TRACK TO THE NORTHEAST AT GREATER THAN 60 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY MORNING FOR THE MICHIGAN WATERS OF LAKE ERIE. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Apr 10, 3:17 AM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 317 AM EDT SUN APR 10 2011 MIZ060>063-068>070-075-076-082-083-100930- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON... HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 317 AM EDT SUN APR 10 2011 ...AREAS OF FOG EXPECTED EARLY THIS MORNING... LOOK FOR AREAS OF FOG ACROSS PORTIONS OF SOUTHEAST MICHIGAN THIS MORNING. MOST OF THE FOG WILL BE ALONG AND SOUTH OF INTERSTATE 69. THE FOG WILL BE LOCALLY DENSE...OCCASIONALLY REDUCING VISIBILITIES BELOW 1 MILE AT TIMES. MOTORISTS ARE URGED TO EXERCISE CAUTION...AS VISIBILITIES CAN DROP SIGNIFICANTLY IN A VERY SHORT DISTANCE. THE FOG IS EXPECTED TO LIFT FROM SOUTH TO NORTH AS A WARM FRONT MAKES ITS WAY NORTH THROUGH SOUTHEAST MICHIGAN. KURIMSKI
Special weather statement, Apr 10, 6:08 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 608 AM EDT SUN APR 10 2011 MIZ060>063-068>070-075-076-082-083-101215- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON... HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 608 AM EDT SUN APR 10 2011 ...AREAS OF FOG EXPECTED EARLY THIS MORNING... LOOK FOR AREAS OF FOG ACROSS SOUTHEAST MICHIGAN THIS MORNING. THE FOG WILL BE LOCALLY DENSE...OCCASIONALLY REDUCING VISIBILITIES BELOW 1 MILE AT TIMES. MOTORISTS ARE URGED TO EXERCISE CAUTION...AS VISIBILITIES CAN DROP SIGNIFICANTLY IN A VERY SHORT DISTANCE. KURIMSKI
Special weather statement, Apr 10, 8:12 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 812 AM EDT SUN APR 10 2011 MIZ049-101300- HURON MI- 812 AM EDT SUN APR 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR HURON COUNTY UNTIL 900 AM EDT... AT 804 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CASEVILLE...MOVING EAST AT 60 MPH. ANOTHER STRONG STORM OVER SAGINAW BAY WILL THEN TRACK BEHIND THIS INITIAL STORM. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH BOTH OF THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BAD AXE... UBLY... PORT AUSTIN... PORT HOPE... HARBOR BEACH... KINDE... FILION... GRINDSTONE CITY... HURON CITY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DG
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:39 AM EDT | Special Marine Warning | DTX | 83 min | |
| Apr 10, 8:32 AM EDT | Special Marine Warning | DTX | 73 min | |
| Apr 10, 9:10 AM EDT | Special Marine Warning | DTX | 35 min | |
| Apr 10, 3:54 PM EDT | Small Craft Advisory | DTX | 29 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.